EconPapers    
Economics at your fingertips  
 

Financial linkages between US sector credit default swaps markets

Mohamed Arouri (), Shawkat Hammoudeh, Fredj Jawadi () and Duc Khuong Nguyen

Journal of International Financial Markets, Institutions and Money, 2014, vol. 33, issue C, 223-243

Abstract: We investigate the dynamic relationships between the US five-year financial CDS sector index spreads for the banking, financial services and insurance sectors in the short- and long-run over the recent period which is marked by the onset of the global financial crisis. For this purpose, we implement a Smooth Transition Error-Correction Model (STECM) to accommodate the presence of nonlinearities and asymmetry in the adjustment process of the CDS variables toward their long-run equilibrium. Our findings provide evidence of significant long-run equilibrium links for two out of the three CDS indices, which are found to be typically asymmetric and nonlinear. These findings are more potent and more strongly policy oriented when the control variables are introduced into an extended STECM.

Keywords: Sector CDS indices; Credit risk; Long-run equilibrium; Nonlinear risk models; Forcing variables (search for similar items in EconPapers)
JEL-codes: C58 G11 (search for similar items in EconPapers)
Date: 2014
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (11) Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S1042443114001061
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:intfin:v:33:y:2014:i:c:p:223-243

DOI: 10.1016/j.intfin.2014.08.002

Access Statistics for this article

Journal of International Financial Markets, Institutions and Money is currently edited by I. Mathur and C. J. Neely

More articles in Journal of International Financial Markets, Institutions and Money from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2021-07-18
Handle: RePEc:eee:intfin:v:33:y:2014:i:c:p:223-243